MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PROLACTIN ASSAY; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)

ROCHE DIAGNOSTICS ELECSYS PROLACTIN ASSAY; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Catalog Number 03203093190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys prolactin assay results for 1 patient on a cobas e 402 analytical unit.The initial result was 39 ng/ml.The sample was repeated using the siemens atellica method, and the result was 24.81 ng/ml.The macroprolactin result was negative.On (b)(6) 2025, the same sample was retested, and the elecsys prolactin result was 38.7 ng/ml.The result of 24.81 ng/ml was believed to be correct.
 
Additional Manufacturer Narrative
The calibration and qc were acceptable.The investigation found that the customer did not perform macroprolactin (peg) precipitation with the roche prl ii method.Product labeling states: "in case of implausible high prolactin values a precipitation by polyethylene glycol (peg) is recommended in order to estimate the amount of the biological active monomeric prolactin." product labeling also states: "macroprolactin and oligomers can be precipitated by using a 25 % aqueous peg solution (ratio 1+1).After centrifugation, the supernatant containing monomeric prolactin is used in the elecsys prolactin ii assay in the same way as a native sample.The dilution effect which occurs during sample pretreatment and the coprecipitation of monomeric prolactin must be taken into consideration." a sample mix-up could not be excluded.The investigation determined the issue was due to pre-analytical handling issues at the customer site.The investigation did not identify a product problem.

Brand Name
ELECSYS PROLACTIN ASSAY
Common Device Name
RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23372415
Report Number1823260-2025-04330
Device Sequence Number21052639
Product Code CFT
UDI-Device Identifier04015630921546
UDI-Public04015630921546
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K964748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03203093190
Device Lot Number826698
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale